Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 1, NWS Phoenix, AZ

January 23, 2011

NWS Phoenix, AZ issued this wind advisory at Jan 23, 2011, 2:31 AM MST. It took effect at Jan 23, 2011, 4:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 2:31 AM MST (09:31 UTC)
In effect from
Jan 23, 2011, 4:00 AM MST
Expired
Jan 23, 2011, 11:00 AM MST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WWUS75 KPSR 230931
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
231 AM MST SUN JAN 23 2011

.WINDY CONDITIONS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY AND
ACROSS SOUTHEASTERN CALIFORNIA THIS MORNING.

AZZ020-CAZ031-231800-
/O.NEW.KPSR.WI.Y.0001.110123T1100Z-110123T1800Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
231 AM MST SUN JAN 23 2011 /131 AM PST SUN JAN 23 2011/

...WIND ADVISORY IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS
MORNING. 

* AFFECTED AREA: COLORADO RIVER VALLEY INCLUDING PARKER AND BLYTHE

* TIMING: SUNDAY MORNING

* WINDS: WIND GUSTS TO 40 MPH WILL BE POSSIBLE

* IMPACTS: WING GUSTS IN EXCESS OF 35 MPH HAVE THE POTENTIAL TO
  PRODUCE BLOWING DUST AND SAND. THOSE TRAVELING ALONG WEST TO EAST
  ROADS LIKE INTERSTATE 10 SHOULD ALSO BE PREPARED FOR STRONG
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

CAZ030-032-033-231800-
/O.NEW.KPSR.WI.Y.0001.110123T1100Z-110123T1800Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT
131 AM PST SUN JAN 23 2011

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE
1500 FEET...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY ABOVE 1500 FEET...WHICH IS IN EFFECT UNTIL 10 AM PST
THIS MORNING. 

* AFFECTED AREA: MAINLY AREAS ABOVE 1500 FEET IN ELEVATION ACROSS
  SOUTHEASTERN CALIFORNIA...INCLUDING CHIRIACO SUMMIT AND THE CHOCOLATE
  MOUNTAINS EAST OF THE SALTON SEA

* TIMING: SUNDAY MORNING

* WINDS: WIND GUSTS TO 40 MPH WILL BE POSSIBLE

* IMPACTS: WING GUSTS IN EXCESS OF 35 MPH HAVE THE POTENTIAL TO
  PRODUCE BLOWING DUST AND SAND. THOSE TRAVELING ALONG WEST TO EAST
  ROADS LIKE INTERSTATE 10 SHOULD ALSO BE PREPARED FOR STRONG
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

HIRSCH
1 follow-up statement
560 
WWUS75 KPSR 231755
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1055 AM MST SUN JAN 23 2011


AZZ020-CAZ031-231900-
/O.EXP.KPSR.WI.Y.0001.000000T0000Z-110123T1800Z/
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE
1055 AM MST SUN JAN 23 2011 /955 AM PST SUN JAN 23 2011/

...WIND ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX WILL ALLOW THE WIND ADVISORY
TO EXPIRE AT 11 AM MST /10 AM PST TODAY.

WINDS ARE EXPECTED TO CONTINUE DECREASING AND REMAIN BELOW ADVISORY
LEVELS THROUGHOUT THE AREA TODAY.

$$

CAZ030-032-033-231900-
/O.EXP.KPSR.WI.Y.0001.000000T0000Z-110123T1800Z/
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...
CHIRIACO SUMMIT
955 AM PST SUN JAN 23 2011

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING ABOVE
1500 FEET...

THE NATIONAL WEATHER SERVICE IN PHOENIX WILL ALLOW THE WIND
ADVISORY ABOVE 1500 FEET TO EXPIRE AT 10 AM PST THIS MORNING.
WINDS WILL REMAIN BELOW ADVISORY LEVELS THROUGHOUT THE DAY.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 22, 8:45 PM MST, 5 hours 46 minutes earlier.

Area forecast discussion, Jan 22, 8:45 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
845 PM MST SAT JAN 22 2011

.SYNOPSIS...
A WEAK COLD FRONT IS LIKELY TO SWEEP THROUGH ARIZONA TONIGHT AND
SUNDAY. THIS MEANS BREEZY TO WINDY CONDITIONS SHOULD DEVELOP ACROSS
THE AREA...WITH THE STRONGEST WINDS WEST OF THE LOWER COLORADO RIVER
VALLEY. MOSTLY CLEAR SKIES WILL CONTINUE INTO NEXT WEEK...WITH
LITTLE DAY TO DAY CHANGE IN TEMPERATURE. WE SHOULD REMAIN NEAR OR
SLIGHTLY ABOVE NORMAL FOR LATE JANUARY.

&&

.DISCUSSION...
OPEN WAVE...EAST TO WEST ORIENTED UPPER TROF CONTINUES TO MOVE
QUICKLY SOUTH OUT OF NV/CO/UT AND INTO NRN ARIZONA THIS
EVENING...LATEST 00Z H5 PLOTS SHOWED AROUND 70M HEIGHT FALLS
STATEWIDE. IR IMAGERY SHOWED AN E-W PRE-FRONTAL BAND OF MID/HI
CLOUDS OVER CENTRAL AZ MOVING INTO THE CWA AS OF 8 PM...WITH MOST OF
THE BASES AOA 16K FEET. AIRMASS OVER ARIZONA REMAINS QUITE DRY WITH
PWAT ONLY 0.14 INCH AT FLG AND 0.18 AT TUS. SURFACE DEWPOINTS OVER
THE LOWER DESERTS MOSTLY RANGED FROM THE UPPER TEENS TO AROUND 30
THIS EVENING.

MOST OF THE LIFT/UVV/Q CONVERGENCE SHOULD FOCUS ACROSS SOUTH-CENTRAL
AZ TONIGHT AS THE SYSTEM MOVES TO THE SOUTHEAST...BUT GIVEN THE DRY
LOW LEVELS WE DO NOT EXPECT ANY MEASURABLE PRECIP...POPS WILL STAY
IN THE SINGLE DIGITS ACROSS ZONE 24. WIND WILL LIKELY BE A BIGGER
FACTOR WITH THIS SYSTEM...NAM WAS FORECASTING 925MB WINDS OUT WEST
TO BE 40KT FROM THE NORTH BY 12Z...WITH THE STRONGEST SURFACE WINDS
LIKELY TO BE DOWN THE LOWER CO RIVER VALLEY. CURRENT FORECASTS SEEM
FINE ATTM AND NO UPDATES ARE PLANNED.

.PREVIOUS DISCUSSION...
COLD FRONT CONTINUES TO DIVE SOUTH AND GATHER STRENGTH TODAY. THE
THERMAL SUPPORT APPEARS TO BE INTENSIFYING WITH TIME...AND THE
SUBSIDENCE ALOFT IS BECOMING STRONGER OVER NV...PER LATEST WATER
VAPOR IMAGES. IN FACT...CLOUDS WERE SEEN DEVELOPING AT VARIOUS
LEVELS IN COCONINO COUNTY AROUND THE NOON HOUR. BEFORE THE CLOUDS
ARRIVE...WE STILL LOOK FOR HIGHS TOPPING OUT IN THE MID 70S ON THE
LOWER WESTERN DESERTS.

MODELS STILL AGREE IN A SLIGHTLY SHARPER UPPER TROUGH SWEEPING
ACROSS ARIZONA TONIGHT AND SUNDAY. NAM/GFS/ECMWF NOW INTRODUCE A
WEAK H7 LOW THAT FORMS WITHIN THE COLDER PORTION OF THE EAST/WEST
TROUGH ON SUNDAY. ALTHOUGH THERES NOT MUCH MOISTURE ASSOCIATED WITH
THIS SYSTEM...WE DO EXPECT A BIT MORE CLOUDINESS BUT STILL NO PRECIP
THROUGH SUNDAY. WINDS WILL BE THE MAIN METEOROLOGICAL PARAMETER TO
WATCH...AND WRF/RUC CONTINUE TO SHOW STRONGEST LOW LEVEL FLOW IN LA
PAZ...YUMA...EASTERN RIVERSIDE AND IMPERIAL COUNTIES LATE TONIGHT
AND THROUGH SUNDAY MORNING. CANNOT RULE OUT SOME GUSTS TO NEAR 40
MPH IN THE FAVORED SPOTS SUCH AS RIDGE TOPS AND CANYONS...ALONG WITH
BRIEF AREAS OF BLOWING DUST/SAND. WE HAVE DECIDED TO HOLD OFF WITH
SENDING OUT A WIND ADVISORY AT THIS TIME.

TEMPS WILL AGAIN BE TRICKY WITH WINDS AND VARYING AMOUNTS OF MIXING
TAKING PLACE IN EACH ZONE TONIGHT. I THINK MINIMUMS SUNDAY WILL BE
GENERALLY A BIT WARMER THAN WHAT WE SAW EARLY SATURDAY MORNING. BY
MONDAY MORNING LOOK FOR STRONGER RADIATIONAL COOLING...A MUCH DEEPER
INVERSION AND LOWS BOTTOMING OUT IN THE MID 30S IN THE COLDER
PHOENIX AREAS SUCH AS SOUTH CHANDLER AND QUEEN CREEK.

DRY CONDITIONS LIKELY TO STICK AROUND NEXT WEEK. GFS AND ECMWF CARVE
OUT ANOTHER TROUGH ACROSS ARIZONA ON WEDNESDAY...WITH LOW LEVEL
MIXING RATIOS PEAKING UP NEAR 3 G/KG. THATS JUST A BIT LOWER THAN
WHAT TONIGHTS TROUGH WILL GENERATE. ADDITIONALLY...WINDS WILL KICK
UP ONCE AGAIN...ALTHOUGH LATEST MEX GUIDANCE GIVES THE DESERTS A
LITTLE LESS WIND THAN WHAT WE GET TONIGHT AND TOMORROW.

&&

.AVIATION...
SOUTH-CENTRAL AND SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...
INCLUDING KPHX...KIWA...KIPL...AND KBLH AIRFIELDS

DRY COLD FRONT FROM THE NORTH WILL MOVE SOUTHWARD OVER SOUTHERN
ARIZONA AND FAR SOUTHEAST CALIFORNIA LATER TONIGHT. THE FRONT WILL
ADVANCE MORE QUICKLY THROUGH SOUTHWEST ARIZONA AND SOUTHEAST
CALIFORNIA THAN THROUGH SOUTH-CENTRAL ARIZONA. ANTICIPATE THE
DEVELOPMENT OF STRONG NORTHERLY LOW LEVEL WINDS ABOVE THE SURFACE
AFTER 06Z ...40-50 KTS AT 2-3 KFT MSL...MAINLY OVER THE LOWER
COLORADO RIVER VALLEY AND NEARBY PORTIONS OF EASTERN RIVERSIDE AND
IMPERIAL COUNTIES IN CALIFORNIA. IF SURFACE WINDS REMAIN BELOW 20
KTS IN THAT AREA THEN EXPECT LOW LEVEL WIND SHEAR...MOST LIKELY
BETWEEN 08Z-16Z. LLWS WILL REMAIN IN THE KIWA/KBLH TAFS AFTER ABOUT
09Z...CONTINUING INTO THE MID MORNING HOURS UNTIL MIXING REDUCES THE
SHEAR POTENTIAL. NORTHERLY WINDS GUSTING TO 30 KTS WILL BE COMMON
AFTER 17Z BEFORE BEGINNING TO WEAKEN BY 21Z.

WINDS IN THE LOW LEVELS WILL NOT BE AS STRONG OVER SOUTH-CENTRAL
ARIZONA WITH BREEZY NORTHEASTERLY WINDS DEVELOPING AFTER 15Z ON THE
VALLEY FLOORS INCLUDING KPHX AND KIWA. HOWEVER...FOOTHILL LOCATIONS
NEAR SOUTHWEST FACING SLOPES WILL HAVE LOCALLY STRONGER WINDS AFTER
08Z...GUSTING AS HIGH AS 30 KTS...BEFORE WEAKENING SOME AFTER 16Z.

FOR KPHX...ORIENTATION OF SURFACE GRADIENTS SUGGEST THAT WINDS WILL
BECOME RATHER LIGHT/VARIABLE OR EVEN WEST/SOUTHWEST AFTER ABOUT
09Z...UNTIL MID MORNING WHEN MIXING SHOULD ALLOW NORTHEAST WINDS
ALOFT TO START REACHING THE SURFACE. EXPECT QUICK INCREASE IN NELY
WINDS AFTER ABOUT 15Z WITH GUSTS IN EXCESS OF 20KT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
DRY NORTH-NORTHWESTERLY FLOW WILL PREVAIL OVER THE DESERT SOUTHWEST
THROUGH THE WEEK. A SERIES OF WEATHER DISTURBANCES IN THE FLOW WILL
BRING LITTLE IN THE WAY OF MOISTURE...EFFECTIVELY KEEPING DAYTIME
HUMIDITY LEVELS IN THE TEENS...WITH LITTLE CHANGE IN OVERNIGHT
RECOVERY. AS EACH SYSTEM MOVES OVER THE REGION...LOW LEVEL WINDS
WILL INCREASE AND BECOME LOCALLY GUSTY EACH DAY...MAINLY ALONG
PORTIONS OF THE LOWER COLORADO RIVER VALLEY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB/SIPPLE
AVIATION...CB/AJ
FIRE WEATHER...MEYERS
Hazardous weather outlook, Jan 22, 5:50 AM MST, 20 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
550 AM MST SAT JAN 22 2011

AZZ020-025-CAZ030>033-231300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
550 AM MST SAT JAN 22 2011 /450 AM PST SAT JAN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A DRY COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. INCREASING
NORTH TO NORTHEAST WIND 20 TO 30 MPH WITH GUSTS NEAR 40 ARE EXPECTED
FROM MIDNIGHT THROUGH LATE SUNDAY MORNING. LOCAL AREAS OF BLOWING
DUST AND SAND ARE POSSIBLE WITH REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...NORTH TO NORTHEAST WIND 20 TO 30 MPH WITH GUSTS NEAR 40
ARE EXPECTED THROUGH LATE SUNDAY MORNING. LOCAL AREAS OF BLOWING
DUST AND SAND ARE POSSIBLE WITH REDUCED VISIBILITIES.

MONDAY THROUGH FRIDAY NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in Arizona, 2011Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.